Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 114, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 22, 2007, 2:54 PM CDT for Camden County, Dallas County, Hickory County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2007, 2:54 PM CDT (19:54 UTC)
- Expired
- Jun 22, 2007, 9:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Camden County, MO, Dallas County, MO, Hickory County, MO
The radar
The Springfield radar (KSGF), 81 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1704 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 221955 FFWSGF MOC029-059-085-230200- /X.NEW.KSGF.FF.W.0114.070622T1954Z-070623T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 254 PM CDT FRI JUN 22 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... CAMDEN COUNTY IN CENTRAL MISSOURI... HICKORY COUNTY IN CENTRAL MISSOURI... DALLAS COUNTY IN SOUTHWEST MISSOURI... * UNTIL 900 PM CDT. * AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATES OF RAINFALL RATES OVER EASTERN HICKORY COUNTY INDICATE THAT TWO INCHES OF RAIN HAS FALLEN OVER THE PAST HOUR. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... MACKS CREEK AND URBANA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3783 9329 3778 9308 3803 9293 3819 9307 $$ DSA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 5:44 PM CDT, 21 hours 10 minutes earlier.
Area forecast discussion, Jun 21, 5:44 PM CDT, 21 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 544 PM CDT THU JUN 21 2007 ...UPDATE TO AVIATION... .AVIATION... FOR THE 00Z TAFS...CU FIELD DIMINISHING WITH LOWERING SUN ANGLE EARLY THIS EVENING AND SHOULD HAVE A CLEAR SKY THROUGH MUCH OF THE PERIOD. WOULD EXPECT VFR CONDITIONS THROUGH THE 00Z FORECAST CYCLE AT BOTH SGF/JLN. LINDENBERG && .PREV DISCUSSION... /ISSUED 245 PM CDT THU JUN 21 2007/ DISCUSSION... SHORT TERM (TONIGHT - SATURDAY)... HIGH PRESSURE CENTERED OVER NORTHERN ARKANSAS HAD A ROLE IN SUPPRESSING CONVECTION OVER EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON. THIS FEATURE ALSO ALLOWED SOME DRIER TO WRAP INTO THE REGION ORIGINATING FROM THE OHIO RIVER VALLEY. AN AIRMASS HIGHER IN MOISTURE CONTENT LINGERED TO THE SOUTH ACROSS OKLAHOMA AND WESTERN ARKANSAS. THIS AIR WILL GRADUALLY SPREAD NORTHWARD OVER TIME. WITH SHORTWAVE ENERGY CONFINED WELL TO THE NORTH OF THE REGION TONIGHT...I DECIDED TO LOWER POPS TO AROUND ZERO FOR MOST LOCATIONS...KEPT A 5% CHANCE GOING FOR AREAS OF CENTRAL MISSOURI. HAVE TO ALSO KEEP A WATCH OUT FOR A RESIDUAL WEAKNESS OR SHEAR AXIS NOW CUTOFF WITHIN THE SUMMERTIME RIDGE. ALL MODELS SUGGEST THAT THUNDERSTORM ACTIVITY ALONG THIS FEATURE SHOULD REMAIN SOUTH AND WEST OF THE FORECAST AREA. HEADING INTO TOMORROW...A CONVECTIVE COMPLEX THAT DEVELOPS SOMEWHERE OVER IOWA TONIGHT MAY THROW OUTFLOW INTO MISSOURI. WITH A GRADUAL MOISTENING OF THE AIRMASS ALONG WITH HOT TEMPS...I COULD NOT RULE OUT THE POSSIBILITY OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. THIS WILL BE MORE OF A SHORT TERM FORECAST PROBLEM ONCE WE SEE HOW TONIGHTS THUNDERSTORM COMPLEX BEHAVES. FOR FRIDAY NIGHT HEADING INTO SATURDAY...MODELS HAVE BEEN PERSISTENT WITH SHOWING A VIGOROUS SHORTWAVE TO SET OFF CONVECTION OVER IOWA ONCE AGAIN. THIS WAVE CARVES WELL INTO THE SUMMERTIME RIDGE AND WILL LIKELY CREATE IMPACTS FOR CENTRAL AND SOUTHWEST MISSOURI. AS A MATTER OF FACT I INCREASED PRECIP CHANCES UP TO 50 ACROSS CENTRAL MISSOURI FOR SATURDAY NIGHT. LONG TERM (SUNDAY - WEDNESDAY)... RESIDUAL WEAKNESS WITHIN THE RIDGE AND ITS IMPACTS ON SENSIBLE CONDITIONS WAS THE MAIN FOCUS THROUGH THE EXTENDED PERIODS. THE SUMMERTIME RIDGE BUILDS WELL INTO THE NATIONS MID SECTION...A PATTERN TYPICAL FOR LATE JULY AND AUGUST. ULTIMATELY ITS POSITIONING AND AXIS DIRECTLY OVER THE EASTERN PLAINS WOULD SUGGEST HOT AND DRY WEATHER. HOWEVER THE GFS AND ECMWF BOTH SHOW A WEAKNESS WITHIN THE RIDGE THAT WAS GENERATED BY A PREVIOUS OKLAHOMA/KANSAS MCC...AND CUTOFF FROM THE MAIN BELT OF WESTERLIES. HOW THIS WEAKNESS EVOLVES AND MOVES THROUGH THE LONG TERM PERIODS REMAINS UNCERTAIN. THE GFS SHOWS A WEAK FRONT THAT PUSHES INTO CENTRAL/SOUTHERN MISSOURI BY SUNDAYS DAY PERIOD. THIS WOULD ALLOW FOR SOME MOISTURE POOLING WHICH WILL BUMP PWATS UP INTO THE 1.60 INCH RANGE. IF CLOUD BREAKS OCCUR AND AFTERNOON HEATING IS ALLOWED...THEN SCATTERED AFTERNOON THUNDERSTORMS SHOULD BE COMMON ACROSS MOST OF THE AREA. BY EARLY NEXT WORK WEEK...THE GFS POSITIONS THE WEAKNESS OVER KANSAS AND OKLAHOMA...INDUCING DEEP GULF TRAJECTORIES DIRECTLY INTO EASTERN KANSAS AND MISSOURI. THIS WOULD REALLY PROMOTE A TROPICAL LIKE AIRMASS AND AGAIN...SCATTERED AFTERNOON CONVECTION IS A GOOD BET ON A DAILY BASIS. TEMPERATURES SHOULD SOAR UNDER THIS TYPE OF REGIME...HOWEVER...ANY AREAS THAT EXPERIENCE THUNDERSTORM CLUSTERS AND CLOUD COVER WILL LOCALLY BE LIMITED TO MID AND UPPER 80S FOR AFTERNOON HIGHS. MOST LOCATIONS WILL SOAR INTO THE 90S...EVEN THE MORE FORESTED EASTERN OZARKS COULD EXPERIENCE LOW TO MID 90S DUE TO THE DRIER THAN NORMAL SOIL CONDITIONS. ULTIMATELY TO SUM UP THE PERIODS SUNDAY THROUGH WEDNESDAY...INTERESTS ACROSS EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS CAN EXPECTED AFTERNOON TEMPERATURES RANGING FROM THE MID 80S TO LOWER 90S...WITH SCATTERED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS ON A DAILY BASIS. CRAMER SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO SGF
Hazardous weather outlook, Jun 22, 1:00 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT FRI JUN 22 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDELY SCATTERED THUNDERSTORMS CONTAINING HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON AN AFTERNOON BASIS THROUGH THURSDAY. A MOIST AIRMASS COUPLED WITH SUFFICIENT INSTABILITY WILL SUPPORT THUNDERSTORM DEVELOPMENT. BRIEF HEAVY RAINFALL ALONG WITH GUSTY WINDS AND CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Special weather statement, Jun 22, 1:54 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 154 PM CDT FRI JUN 22 2007 MOZ068-079-221930- POLK MO-HICKORY MO- 154 PM CDT FRI JUN 22 2007 ...SIGNIFICANT WEATHER ALERT FOR HICKORY AND POLK COUNTIES UNTIL 230 PM CDT... AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HUMANSVILLE...OR 15 MILES NORTHWEST OF BOLIVAR...MOVING NORTHEAST AT 15 MPH. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DSA
Special weather statement, Jun 22, 1:57 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 157 PM CDT FRI JUN 22 2007 MOZ080-221945- DALLAS MO- 157 PM CDT FRI JUN 22 2007 ...SIGNIFICANT WEATHER ALERT FOR DALLAS COUNTY UNTIL 245 PM CDT... AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF BUFFALO...MOVING NORTHEAST AT 10 MPH. THIS STORM WILL BE NEAR... BUFFALO BY 205 PM CDT. THE TOWNS OF PUMPKIN CENTER...WINDYVILLE AND PLAD ARE IN THE PATH OF THIS STORM. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DSA
Special weather statement, Jun 22, 2:34 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 234 PM CDT FRI JUN 22 2007 MOZ068-069-222015- HICKORY MO-CAMDEN MO- 234 PM CDT FRI JUN 22 2007 ...SIGNIFICANT WEATHER ALERT FOR CAMDEN AND HICKORY COUNTIES UNTIL 315 PM CDT... AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR URBANA...OR 10 MILES EAST OF HERMITAGE... MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE NEAR... MACKS CREEK BY 250 PM CDT. THE TOWN OF BRANCH IS IN THE PATH OF THIS STORM. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:46 PM CDT | Flash Flood Warning | SGF | Morgan | 6 hr |
| Jun 22, 3:53 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 39 min |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.